Restless leg syndrome (RLS) is a common disorder associated with significant distress. We report three cases of drug induced RLS caused by olanzapine. In each case, RLS commenced after initiation of treatment with olanzapine and resolved after ceasing olanzapine. All three patients were subsequently treated with other atypical antipsychotics, risperidone, quetiapine or aripiprazole, without re-emergence of RLS. RLS is associated with central dopaminergic dysfunction. Dopamine agonists and l-dopa reduce the symptoms of RLS, and some agents that block the dopaminergic system aggravate RLS. Greater awareness of potential causes of RLS, and its differentiation from akathisia and illness related agitation might help in reducing the distress associated with it and improving patient compliance.
Field of Research
119999 Medical and Health Sciences not elsewhere classified
Socio Economic Objective
970111 Expanding Knowledge in the Medical and Health Sciences
Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact firstname.lastname@example.org.